Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Sheila, there are so many unknowns out there. My guess is that you will
      not find a formula out there no matter how hard you look. Even if you did,
      it would need to be adjusted for each person as well as exercise level.

      If you are eager to start exercising, I would say ‘go for it!’ If you feel
      yourself gradually becoming hyper over the next few weeks you could talk
      with your endocrinologist about lowering your dose a little bit.

      FB

      Anonymous
        Post count: 93172

        I just wish I felt like exercising – any kind of exercise.

        Anonymous
          Post count: 93172

          Okay, I’ve looked far and wide for some info on this
          subject and have come up with conflicting info and
          outright unknowns, so I thought I’d ask the real
          experts. :) Has anyone talked to their doc about
          how exercise affects thyroid hormone levels? My
          endo mentioned several years ago (when I had RAI)
          that changes in my physical activity (i.e., starting
          an exercise program) would cause a need for a change
          in replacement levels. Anyone else heard anything
          similar to this? What about actual training for
          an endurance activity? From my perspective, it
          would stand to reason that since your thyroid
          controls metabolism and exercise raises metabolism
          that there would have to be a connection there, right?
          I haven’t been able to get any medical personnel to
          admit to this same logical conclusion though. Any
          info at all on this would be greatly appreciated.

          Thanks bunches!
          Sheila H.

          Anonymous
            Post count: 93172

            I was treated over a year ago with the radioactive iodine pill. My doctor has still not been able to regulate my blood levels on the Levoxyl. I have gone from 75 mgs, to as high as 150 mgs. Is is unusual to take this long to get the right medication levels?

            Anonymous
              Post count: 93172

              Hi lolly,

              As a matter of fact, it’s not unusual to take a year or more to find the precisely perfect dose of replacement hormone after RAI. The process is time consuming for many reasons. First, the RAI can still cause damage to the thyroid for up to six months. Also, if there is still thyroid tissue functioning at all, the antibodies can affect it just as they affected the thyroid overall before treatment — naturally, the effects to you (the patient) would not be nearly as extreme when there is very little thyroid tissue, but fluctuations could still occur until that thyroid tissue is no longer functioning. And finally, we need to wait at least six weeks after any dose change to make sure that blood tests accurately reflect the way our body is metabolizing that particular dose. All these factors make it pretty normal for the process to take a while. You should be narrowing it down pretty well right now, but you’ll always need to be monitored at least annually anyway, because our thyroid hormone needs can change throughout our lives based on age, activity level, hormonal state (menopause and pregnancy), weight, and one person I know actually needs adjustments to match the seasons. It’s not an absolute — you can’t say “I’ve found my dose, that’s it for life” — so think of it as something you must continually manage.

              ~Ski
              NGDF Assistant Online Facilitator

              Anonymous
                Post count: 93172

                Levoxyl and synthroid are the same med. Only difference is that synthroid has a binder of lactose where levoxyl doesn’t. I had to change to lev. because I had rashes and headaches while on synthroid. I was told this was very uncommon. Most everyone can take synthroid with no problems but it is the same med as levoxly.

              Viewing 6 posts - 1 through 6 (of 6 total)
              • You must be logged in to reply to this topic.